Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
xauthenticx

Everything STOP working????

Recommended Posts

So to give everyone a feel for what I have been using Clindamycin(Evoclin) and Retin A Micro for a little over a year and things were going ok...nothing great but still pretty good.

We'll recently, for the last three-four months I have been constantly breaking out with those red pimples that end up into white puss. Could it be possible that my skin has gotten accustomed to it and it stopped working?

Please help so I know if I should switch to something else.

Thank You

Share this post


Link to post
Share on other sites

Clindamycin is an antibiotic, so it's a given that your body will grow immune to it at some point. Retin A Micro should keep working, though...

Clindamycin's job is to get rid of those red, pus-filled zits you're getting, so maybe that's why they're coming up all of a sudden. I don't understand why Retin A Micro isn't getting rid of them, though, since that's one of its jobs. Did you used to have any non-inflamed acne that Retin A Micro is getting rid of, or can you not tell whether it's working or not? If it's not working, you may want to try another retinoid, or try upping the strength of your Micro. You can also get another antibiotic like Clindamycin, but you'll be jumping from antibiotic to antibiotic if you go that way.

All the best, keep us updated.

Share this post


Link to post
Share on other sites
Clindamycin is an antibiotic, so it's a given that your body will grow immune to it at some point. Retin A Micro should keep working, though...

Clindamycin's job is to get rid of those red, pus-filled zits you're getting, so maybe that's why they're coming up all of a sudden. I don't understand why Retin A Micro isn't getting rid of them, though, since that's one of its jobs. Did you used to have any non-inflamed acne that Retin A Micro is getting rid of, or can you not tell whether it's working or not? If it's not working, you may want to try another retinoid, or try upping the strength of your Micro. You can also get another antibiotic like Clindamycin, but you'll be jumping from antibiotic to antibiotic if you go that way.

All the best, keep us updated.

Share this post


Link to post
Share on other sites

I started using Finacea four days ago, another retinoid, but I don't know how it'll do for me yet. It's like a mixture between Retin-A and Clindamycin in that it brings acne out of your pores as well as kills the P. Bacteria that causes acne. It's worked for many people, not worked for some people, but I thought it was worth a shot. I can keep you updated, if you want, on how I do on it. Here's a thread about it:

http://www.acne.org/messageboard/Itand39s-...ea-t152646.html

Share this post


Link to post
Share on other sites
I started using Finacea four days ago, another retinoid, but I don't know how it'll do for me yet. It's like a mixture between Retin-A and Clindamycin in that it brings acne out of your pores as well as kills the P. Bacteria that causes acne. It's worked for many people, not worked for some people, but I thought it was worth a shot. I can keep you updated, if you want, on how I do on it. Here's a thread about it:

http://www.acne.org/messageboard/Itand39s-...ea-t152646.html

Share this post


Link to post
Share on other sites

Clindamycin is still working for me (it hasn't even been three months using it), so I'm using that twice a day and Finacea just in the morning. Once I start noticing some improvement with Finacea, then I'm going to slowly get rid of Clindamycin. I'd also like to up Finacea to twice a day, if my skin can handle it. I'm just taking it slow. =] And yes, Finacea goes on the same as Retin-A. I think it's recommended to start with it once a day.

Best of luck!

Share this post


Link to post
Share on other sites
Clindamycin is still working for me (it hasn't even been three months using it), so I'm using that twice a day and Finacea just in the morning. Once I start noticing some improvement with Finacea, then I'm going to slowly get rid of Clindamycin. I'd also like to up Finacea to twice a day, if my skin can handle it. I'm just taking it slow. =] And yes, Finacea goes on the same as Retin-A. I think it's recommended to start with it once a day.

Best of luck!

Share this post


Link to post
Share on other sites

Hi there. It sounds like another visit to your derm is in order as you're beginning to develop inflammatory acne again. One thing you could try is BP. Acne does not become immune to BP as BP is not an antibiotic.

You can try just adding in BP in the morning after you've applied the clindamycin.

I wouldn't suggest a medicated cleanser. Usually it's best to use a sensitive skin cleanser as acne-prone skin is sensitive skin. I enjoy Cetaphil Sensitive Skin antibacterial. If you add in BP, you may also need a moisturizer. Cetaphil and Neutrogena make great moisturizers. One of the better ones is by Neutrogena and it contains an AHA or alpha hydroxy acid, helping exfoliate the skin.

Sometimes a bit of extra exfoliation provides the final bit of help one needs; sometimes it's a matter of re-finding what will work for you. Also check into environmental or diet factors that may have changed (even weather!) since you've noticed the increased breakouts. Diet can play a big role in some people's breakouts.

When you're washing, please remember to be gentle to your poor skin. :) Also it's really best to use warm water when washing. Hot water can irritate the skin and dry it out and strip skin of its emollients that it needs to be healthy and maintain proper moisture/pH balance. The Cetaphil bar is pH balanced, but more balanced for a woman as women's skin is more alkaline then men's. The liquid Cetaphils are more acidic and would be very suitable to men and women too. The dichotomy in regards to skin pH is interesting, there must be many more factors and more research regarding different causes of acne in men and women would surely be interesting. :D

Good luck! :)

PS: Finacea contains azelaic acid; it's not a retinoid.

Share this post


Link to post
Share on other sites
I started using Finacea four days ago, another retinoid, but I don't know how it'll do for me yet. It's like a mixture between Retin-A and Clindamycin in that it brings acne out of your pores as well as kills the P. Bacteria that causes acne. It's worked for many people, not worked for some people, but I thought it was worth a shot. I can keep you updated, if you want, on how I do on it. Here's a thread about it:

http://www.acne.org/messageboard/Itand39s-...ea-t152646.html

Share this post


Link to post
Share on other sites

That was very informative! Thank You.

Regarding the above posts...I have a few questions.

1) Since Finacea is not a retinoid...would it be a good idea for me to alternate day to day with Finacea and Retin-A which I am currently using? Or does it make no sense because they both do the same thing?

2)What I am a little confused about was that when I went to the derm, he told me "Retin-A will bring out the acne and the Evoclin will kill it." From my understanding...Finacea will do both...correct?

I almost wish it was the weather causing the breakouts but the breakouts started before the weather changed here in chicago.

Thanks again. Highly appreciate it.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×